MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD PREPSTAIN¿; PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED

BECTON, DICKINSON & CO. (SPARKS) BD PREPSTAIN¿; PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Model Number 490100
Medical Device Problem Code Structural Problem (2506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using the bd prepstain¿ that there was a lid issue.It has been confirmed with the engineer that before the replacement, the customer held the lid with his hands to avoid falling, so the lid did not fall off.Tripath us ii - centrifuge pneumatic support rod aging.
 
Additional Manufacturer Narrative
H.6 investigation summary: complaint reports lid failure on centrifuge associated with prepstain (catalog number 490100) serial number (b)(6).Complaint alleges centrifuge hydraulic rod failure, no support for the lid to stay open.Customer advised no one was hurt or injured.Service replaced the hydraulic rods and post intervention the centrifuge is operating normally.Root cause attributed to faulty hydraulic rods.This complaint is a confirmed failure of the instrument based on the service investigation.Dhr review is not required because the part that allegedly failed is not tested as part of the manufacturing process but is shipped separately and tested during installation.Review of risk management files confirms there are no new or modified risks associated with this failure mode.There are no corrective action plans or other corrections occurring.Bd quality will continue to monitor for trends associated with failure of "centrifuge." h3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD PREPSTAIN¿
Common Device Name
PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key16989691
Report Number1119779-2023-00588
Device Sequence Number6295866
Product Code MKQ
UDI-Device Identifier00382904901004
UDI-Public00382904901004
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P970018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number490100
Device Catalogue Number490100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2023
Supplement Date Received by Manufacturer06/05/2023
Initial Report FDA Received Date05/23/2023
Supplement Report FDA Received Date06/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/01/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown